MAUDE Adverse Event Report: ZIMMER BIOMET, INC. IMPACTION HEAD; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET, INC. IMPACTION HEAD; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 00249003200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has not indicated if the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported an impaction head fractured during the procedure.A brief delay in surgery was noted.However, the procedure was successfully completed without the impaction head.No harm or serious injury were reported.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: component code: mechanical (g04)- impactor.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
IMPACTION HEAD
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16993227
Report Number0001822565-2023-01418
Device Sequence Number7067077
Product Code LXH
UDI-Device Identifier00889024063495
UDI-Public(01)00889024063495(11)150317(10)63017699
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00249003200
Device Lot Number63017699
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Patient SexUnknown